MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-REVISION FIXED TIBIAL INSERT SC SIZE 3/20MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-REVISION FIXED TIBIAL INSERT SC SIZE 3/20MM; KNEE TIBIAL INSERT
Catalog Number 02.07.0320SCF
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 08 november 2018: lot 140476: (b)(4) items manufactured and released on 06-jun-2014.Expiration date: 2019-04-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.
 
Event or Problem Description
The tibial insert (22mm) would not snap into the tibial tray.The surgeon ended up dropping to a 17mm insert and that worked.
 
Additional Manufacturer Narrative
Visual inspection of the uhmwpe semi-constrained revision insert: some dents and scratches can be noted on the distal surface of the insert.The posterior features of the 'snapping' mechanism have been plastically deformed and damaged, especially in one side.They both present a sort of incision with the negative shape of the clipping "tooth" of the baseplate.We can suppose that, in the first attempt to fix the insert into the baseplate, the insert was posteriorly not well positioned (we can suppose that the insertion was difficult because the joint was tight using a 20mm thick insert; that's the reason why was then used a 17mm insert).In this attempt the insert was pushed posteriorily and was permanently damaged without possibility to be clipped in the following attempts.We can state that the event is not implant related.

Brand Name
GMK-REVISION FIXED TIBIAL INSERT SC SIZE 3/20MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8050711
Report Number3005180920-2018-00878
Device Sequence Number19322675
Product Code JWH
UDI-Device Identifier07630030817519
UDI-Public07630030817519
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K103170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2019
Device Catalogue Number02.07.0320SCF
Device Lot Number140476
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2018
Supplement Date Received by Manufacturer10/12/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number0
Outcome Attributed to Adverse Event Other;